Alert archive / New Mexico / Wind Advisories in 2020
Wind Advisory 47, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Dec 15, 2020, 2:58 AM MST for Curry County, Quay County, Roosevelt County, New Mexico. It took effect at Dec 15, 2020, 6:00 AM MST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2020, 2:58 AM MST (09:58 UTC)
- In effect from
- Dec 15, 2020, 6:00 AM MST
- Expired
- Dec 15, 2020, 5:00 PM MST
- In force
- 11 hr
- Issued by
- NWS Albuquerque, NM
Counties Curry County, NM, Quay County, NM, Roosevelt County, NM
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1604 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 335 m²/s²
- 0-3 km storm-relative helicity
- 395 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
433 WWUS75 KABQ 150958 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 258 AM MST Tue Dec 15 2020 NMZ235-236-151830- /O.NEW.KABQ.WI.Y.0047.201215T1300Z-201216T0000Z/ Curry County-Roosevelt County- 258 AM MST Tue Dec 15 2020 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Curry County and Roosevelt County. * WHEN...From 6 AM this morning to 5 PM MST this afternoon, peaking between 10 AM and 2 PM MST. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Crosswinds will create hazardous travel for high profile vehicles on west to east oriented highways, including U.S. 60 and U.S. 70 through Clovis and Portales. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
967 WWUS75 KABQ 151903 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM Issued by National Weather Service Amarillo TX 1203 PM MST Tue Dec 15 2020 NMZ234-160000- /O.EXA.KABQ.WI.Y.0047.000000T0000Z-201216T0000Z/ Quay County- 1203 PM MST Tue Dec 15 2020 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Quay County. * WHEN...Through 5 PM MST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Crosswinds will create hazardous travel for high profile vehicles on west to east oriented highways, including U.S. 60 and U.S. 70 through Clovis and Portales. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ235-236-160000- /O.CON.KABQ.WI.Y.0047.000000T0000Z-201216T0000Z/ Curry County-Roosevelt County- 1203 PM MST Tue Dec 15 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Curry County and Roosevelt County. * WHEN...Through 5 PM MST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Crosswinds will create hazardous travel for high profile vehicles on west to east oriented highways, including U.S. 60 and U.S. 70 through Clovis and Portales. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Bieda
048 WWUS75 KABQ 152343 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 443 PM MST Tue Dec 15 2020 NMZ234>236-160045- /O.EXP.KABQ.WI.Y.0047.000000T0000Z-201216T0000Z/ Quay County-Curry County-Roosevelt County- 443 PM MST Tue Dec 15 2020 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... Gusty northerly winds will continue to trend downward as the evening progresses. Therefore, the wind advisory for portions of east central New Mexico will be allowed to expire at 5 pm MST. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Dec 15, 2:57 AM MST, 1 minute earlier.
Area forecast discussion, Dec 15, 2:57 AM MST, 1 minute before
Area Forecast Discussion National Weather Service Albuquerque NM 257 AM MST Tue Dec 15 2020 .SYNOPSIS... Short-lived and isolated winter weather impacts expected this morning near Raton Pass to Folsom, and potentially near Tucumcari along I-40. Light snow accumulations are favored in these areas, however the combination with wind could cause short periods of reduced visibility from blowing snow. Conditions are expected to clear with cold northerly winds filling in through the eastern plains by this afternoon. Wednesday and Thursday will see calmer and warmer weather before the next weak winter disturbance skirts the NM/CO border Friday. Drier and relatively chilly weather looks favored for the weekend period, with warmer temperatures favored by the start of next week. && .DISCUSSION... .SHORT TERM...(TODAY THROUGH WEDNESDAY)... Upper level low is quickly moving into northeastern NM early this morning, and while moisture was initially quite limited with the arrival of this feature, it will still pose some wintry impacts into the early afternoon. The upper low will cross the eastern border of NM into the OK/TX panhandles around dawn with the surface low sagging farther south southeast into the Permian Basin. While a trowal feature will likely not fully develop until the low begins exiting NM, the orientation will offer a brief slug of wrap-around precipitation to far northeast NM zones this morning. High resolution convection-allowing models and short range ensembles indicate mesoscale banded precipitation briefly hitting Quay county, and have opted to expand the winter weather advisory there to account for quick-hitting travel impacts, including I-40 within about 30 to 40 miles on our side of the NM-TX border. Otherwise the Raton Pass and high northern aspects of the Johnson and Bartlett mesas would be favored for a couple to a few inches of snow accumulation and secondarily an inch or two on the high plains of Union county. The other concern will be the strong northerly winds in the far eastern plains behind the cold front once the upper low passes, and a wind advisory looks in order for Curry and Roosevelt counties where gusts may occasionally reach close to 50 mph. Temperatures will continue to run well below average today with colder air filling in behind the low and attendant front. Precipitation will wane toward late afternoon with clearing skies in much of the forecast area tonight. Despite the stiff northwesterly wind component aloft, mid level pressure heights will rise substantially on Wednesday, and high temperatures will warm a few to several degrees. The brisk northwest flow will be most noticeable over the central mountains and highlands where a few gusts will exceed 30 to 35 mph in the afternoon. Dry conditions will prevail with just a few high clouds expected. LONG TERM...(THURSDAY THROUGH MONDAY)... Thursday starts the long term period with calm and warmer conditions with overall dry zonal flow over NM. With relatively warm southerly flow at the surface and breezy conditions across eastern NM, did nudge up high temperatures a few degrees over NBM Thursday afternoon. An approaching weak winter disturbance will skirt the NM/CO border Thursday night through Friday bringing light snow accumulations favoring the far northern mountains. Lows Friday morning will be relatively warmer, before the trough axis and associated fronts cross later Friday. Most western and central areas will see a cool down Friday with the southeastern plains remaining warm ahead of the front. All areas will finally see a cool down Saturday with dry NW flow filling in behind the exiting winter disturbance. This holds true Sunday with global models depicting a ridge moving over the region to start next week. Look for dry and warmer conditions to prevail as a result. An active pattern is still looking favored in the extended period mid week toward the Christmas time-frame. 52/24 && .FIRE WEATHER... The progressive weather pattern will continue to offer bouts of wind and periodic drops in temperatures, but no critical fire weather is foreseen through the next several days. Winds will be of most concern today in northeastern to east central NM where gusts will reach close to 50 mph behind the cold front, and another round of gusty northerly winds will then be in store late Friday, but speeds appear to be notably less than what is anticipated for today. After today, poor smoke ventilation will be a persistent issue through most of the remainder of the week. There are low prospects for wetting precipitation late in the week after today’s brief snow (mostly in northeastern NM). 52 && .AVIATION... 06Z TAF CYCLE Upper level trough/closed low to swing across northern and central NM reaching vcnty KLBB around 15/15Z. Mts occasionally obscured with a relatively brief period of MVFR/IFR cigs/vsbys in -sn and br associated with the attendant cold front. Nw to nly winds to strengthen over ern NM aft 15/06Z as the sfc low drops into se NM, peaking between 15/12Z and 15/21Z. Snow may combine with the stronger nly winds over far ne NM from KRTN to KCAO to result in potential for LIFR conditions between approximately 15/09-15Z. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 37 12 37 13 / 0 0 0 0 Dulce........................... 30 -1 36 1 / 5 0 0 0 Cuba............................ 29 6 35 12 / 20 5 0 0 Gallup.......................... 37 8 42 6 / 5 0 0 0 El Morro........................ 36 6 43 14 / 10 0 0 0 Grants.......................... 37 7 43 9 / 20 0 0 0 Quemado......................... 33 8 41 15 / 30 5 0 0 Magdalena....................... 38 16 46 21 / 5 0 0 0 Datil........................... 34 11 43 20 / 20 0 0 0 Reserve......................... 39 10 51 13 / 20 0 0 0 Glenwood........................ 44 20 55 27 / 5 0 0 0 Chama........................... 25 -3 33 7 / 20 10 0 0 Los Alamos...................... 34 12 40 19 / 20 5 0 0 Pecos........................... 34 13 43 23 / 30 5 0 0 Cerro/Questa.................... 25 -1 35 15 / 40 5 0 0 Red River....................... 21 -2 33 12 / 40 10 0 0 Angel Fire...................... 24 -6 36 -3 / 30 5 0 0 Taos............................ 28 2 35 6 / 30 5 0 0 Mora............................ 30 7 45 14 / 30 5 0 0 Espanola........................ 36 11 41 13 / 20 5 0 0 Santa Fe........................ 33 13 40 21 / 30 5 0 0 Santa Fe Airport................ 35 14 40 15 / 20 0 0 0 Albuquerque Foothills........... 37 19 42 24 / 30 0 0 0 Albuquerque Heights............. 39 22 44 20 / 20 0 0 0 Albuquerque Valley.............. 41 16 46 18 / 20 0 0 0 Albuquerque West Mesa........... 39 18 44 21 / 20 0 0 0 Belen........................... 43 18 46 12 / 10 0 0 0 Bernalillo...................... 39 16 44 17 / 20 0 0 0 Bosque Farms.................... 42 18 46 12 / 20 0 0 0 Corrales........................ 38 17 44 19 / 20 0 0 0 Los Lunas....................... 43 18 47 14 / 20 0 0 0 Placitas........................ 37 16 42 24 / 20 0 0 0 Rio Rancho...................... 37 17 43 20 / 20 0 0 0 Socorro......................... 45 19 50 19 / 5 0 0 0 Sandia Park/Cedar Crest......... 33 14 39 22 / 30 0 0 0 Tijeras......................... 35 16 41 21 / 30 0 0 0 Edgewood........................ 34 14 40 15 / 30 0 0 0 Moriarty/Estancia............... 36 14 42 9 / 30 0 0 0 Clines Corners.................. 34 13 40 17 / 30 0 0 0 Mountainair..................... 35 16 41 16 / 30 0 0 0 Gran Quivira.................... 37 18 43 17 / 20 0 0 0 Carrizozo....................... 40 20 46 26 / 20 0 0 0 Ruidoso......................... 34 15 44 20 / 20 0 0 0 Capulin......................... 26 7 40 14 / 60 20 0 0 Raton........................... 31 6 46 10 / 40 10 0 0 Springer........................ 35 5 46 8 / 20 0 0 0 Las Vegas....................... 33 11 47 16 / 30 5 0 0 Clayton......................... 31 15 46 18 / 70 10 0 0 Roy............................. 32 12 46 16 / 30 0 0 0 Conchas......................... 39 16 51 18 / 40 0 0 0 Santa Rosa...................... 40 20 52 18 / 30 0 0 0 Tucumcari....................... 38 16 50 20 / 40 5 0 0 Clovis.......................... 38 19 50 22 / 20 0 0 0 Portales........................ 40 19 51 19 / 10 0 0 0 Fort Sumner..................... 44 21 53 19 / 10 0 0 0 Roswell......................... 52 17 58 22 / 0 0 0 0 Picacho......................... 46 22 55 23 / 10 0 0 0 Elk............................. 43 21 54 23 / 10 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 3 PM MST this afternoon for the following zones... NMZ227-230. Winter Weather Advisory until 3 PM MST this afternoon for the following zones... NMZ234. Wind Advisory from 6 AM this morning to 5 PM MST this afternoon for the following zones... NMZ235-236. &&
Hazardous weather outlook, Dec 15, 2:47 AM MST, 11 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 247 AM MST Tue Dec 15 2020 NMZ201>241-161200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 247 AM MST Tue Dec 15 2020 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Short lived and isolated periods of blowing snow will reach parts of northeastern NM, favoring the Raton Pass and Johnson/Bartlett Mesas this morning into the early afternoon. These conditions could reach parts of Union County and as far south as Interstate 40 near Tucumcari to the TX border. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. A weak winter disturbance will likely bring beneficial light snow accumulations to the northern mountains near the CO border Friday. Weather can change very rapidly. Always use the latest forecasts, watches and warnings for planning purposes. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report snowfall amounts through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. 24
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 7:47 PM MST | Winter Weather Advisory | ABQ | Colfax, Quay, Union | 15 hr |
Nearby
Wind Advisories in New Mexico, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.